Register Latest Topics
 
 
 


Reply
  Author   Comment  
heathwhit

Registered:
Posts: 162
Reply with quote  #1 
My doctor had put me on amatriptiline 10mg one each night, as i am not in bad pain in my bladder the discomfort and burning is all utherial and anus especially after a wee, also much frequency after a cystoscopy.I really can't see the point of taking this drug if it is not going to calm my bladder down i thought this drug was just for pain.i think it is giving me water retention i am finding it difficult to pass my water today, anyone else had this trouble with this drug.

__________________
H.M Whitworth
ModeratorKate

Moderator
Registered:
Posts: 1,635
Reply with quote  #2 
Hi heathwit

I saw this searching earlier.

Amitriptyline works  because it also blocks receptors called cholinergic or muscarinic receptors that are found on the surface of muscle cells in the bladder wall. This action helps the muscle in the bladder wall to relax, which reduces unstable, involuntary contractions of the bladder. This increases the capacity of the bladder to hold urine and reduces the need to pass urine. When used for this purpose, amitriptyline should generally only be used for a maximum of three months.

Forgot where I read so apologies for not giving copyright.

__________________

 


http://bladderhealthuk.org/membership/membership-benefits
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.

 Teva UK Ltd Abena.co.uk
This Forum is provided by Bladder Health UK and is intended as a place for Sufferers of Interstitial Cystitis, Bacterial Cystitis and Over Active Bladder, together with their family & friends to gather, online in a positive exchange.

BHUK is not a medical body & do not claim to have medical knowledge. It is not the intention of BHUK to provide specific medical advice, but to provide users with information to better understand their health & to manage their suffering.

Specific medical advice will not be provided & BHUK strongly advises that you consult your GP/Consultant/Urologist for professional advice.

We would hope that users of these forums will conduct themselves in a courteous and respectful manner. Any conduct not consistent with this standard will be deleted immediately and the poster may be restricted and/or terminated without warning.